Olanzapine-induced neuroleptic malignant syndrome in a patient with paranoid schizophrenia
Version of Record online: 1 DEC 2008
© 2008 The Authors. Journal compilation © 2008 Japanese Society of Psychiatry and Neurology
Psychiatry and Clinical Neurosciences
Volume 63, Issue 1, pages 119–121, February 2009
How to Cite
Srivastava, A., Borkar, H. A. and Chandak, S. (2009), Olanzapine-induced neuroleptic malignant syndrome in a patient with paranoid schizophrenia. Psychiatry and Clinical Neurosciences, 63: 119–121. doi: 10.1111/j.1440-1819.2008.01894.x
- Issue online: 15 JAN 2009
- Version of Record online: 1 DEC 2008
- Received 31 May 2008; revised 7 August 2008; accepted 14 September 2008.
- neuroleptic malignant syndrome;
A case of a male patient with schizophrenic illness who developed neuroleptic malignant syndrome (NMS) following treatment with olanzapine is reported. Although typical neuroleptics are more frequently associated with NMS, atypical antipsychotics may also cause NMS. Case reports have been published concerning NMS and clozapine,1 risperidone2 and olanzapine.3–6 This case report emphasizes the importance of being cautious when rapidly increasing doses of olanzapine are used in patients with psychiatric illnesses.